Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Deformability of a submanifold in a Euclidean space whose image by the Gauss map is fixed

Author: Yosio Muto
Journal: Proc. Amer. Math. Soc. 76 (1979), 140-144
MSC: Primary 53B25
MathSciNet review: 534405
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In the present paper, deformations of an immersion of an m-dimensional manifold M in Euclidean n-space $ {R^n}$ such that the Gauss image is fixed pointwise are studied. We call such deformations admissible deformations. The main theorem gives a necessary and sufficient condition for an immersed manifold to admit nontrivial admissible deformations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53B25

Retrieve articles in all journals with MSC: 53B25

Additional Information

Keywords: Submanifold of Euclidean space, deformation with fixed Gauss image, admissible deformation
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society